Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Accidentally took double dose of janumet tablet. Should I be concerned?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 589 Questions
by mistake my husband took double dose of janumet tablet . What should I do now?
Posted Thu, 10 Oct 2013 in Diabetes
Answered by Dr. Guru 18 minutes later
Brief Answer:
Better if under observation

Detailed Answer:

Thank you for consulting HealthcareMagic!

Not very XXXXXXX but still needs observation under doctor. Janumet is combination of sitagliptin and metformin hydrochloride which reduce blood sugar levels. As the dose is doubled, his sugar levels may go down to very low levels. So, it is better to keep an eye on his sugar levels and level of conciosness. Quickly do a finger stick glucose, if you have glucometer at home.

If he feels giddiness or feels like losing consciousness, give a spoonful of normal household sugar and take to a hospital. If he does not complain about anything, still putting him under observation of a doctor just for few hours, will be good.

Kindly confirm, if the dosage on the taken Janumet tablet is 50 mg sitagliptin/500 mg metformin hydrochloride.

If it is 100 mg sitagliptin/1000 mg metformin hydrochloride, go to hospital immediately.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: Accidentally took double dose of janumet tablet. Should I be concerned? 6 minutes later
The medicine is 50mg/1000mg. Can I give him choclate as a precaution. How many hours do I have to keep watch
Answered by Dr. Guru 18 minutes later
Brief Answer:
Sugar or glucose powder is good

Detailed Answer:

Sugar or glucose powder is good than chocolate(this has complex sugars). I said it is better to be under doctor's observation. About 12 to 24 hours observation is good.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor